Alert archive / West Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 122, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Aug 3, 2000, 12:40 PM EDT for Doddridge County, West Virginia. It was in force for 20 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 3, 2000, 12:40 PM EDT (16:40 UTC)
- Expired
- Aug 3, 2000, 1:00 PM EDT
- In force
- 20 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Doddridge County, WV
The radar
The Charleston,WV radar (KRLX), 138 km from the middle of the area, began a volume at 16:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 12:50 PM EDT | Thunderstorm Wind | West Union, WV | Several trees and large branches were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 4.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 815 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 660 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 031641
SVRCRW
WVC017-031700-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1240 PM EDT THU AUG 3 2000
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DODDRIDGE COUNTY IN WEST VIRGINIA...
* UNTIL 100 PM EDT...
* AT 1233 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM OVER SOUTH CENTRAL TYLER COUNTY...MOVING EAST AT 25
MPH.
* OTHER LOCATIONS IN THE WARNING AREA INCLUDE WEST UNION AND ROBERTS.
<<CALL TO ACTION>>THIS STORM HAS A HISTORY OF PRODUCING DAMAGING
WINDS...WITH TREES AND POWER LINES BLOWN DOWN IN TYLER COUNTY.
PLEASE REPORTg HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
$$
LAT...LON 3945 8062 3943 8070 3932 8085 3931 8057
3936 8054 3943 8055What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 9:20 AM EDT, 3 hours 20 minutes earlier.
Area forecast discussion, Aug 3, 9:20 AM EDT, 3 hours 20 minutes before
WVZ005>011-013>020-024>040-046-047-OHZ066-067-075-076-083>087- KYZ101>103-105-VAZ003-004-031847- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 920 AM EDT THU AUG 3 2000 CURRENT FORECAST LOOKS GOOD. 06Z MESOETA STILL SHOWS THE FRONT ON SCHEDULE. WITH TIMING OF FRONT LATER THIS AFTERNOON THE MOS PROBABILITIES OF CHANCE LOOK LOW SO LIKELY STILL LOOKS GOOD FOR TODAY. NO SIGNIFICANT CHANGES. .RLX... WV...NONE.2 VA...NONE. KY...NONE. OH...NONE. .END/AAR
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 3:19 PM EDT | Severe Thunderstorm Warning | RLX | Lewis | 41 min |
| Aug 3, 3:44 PM EDT | Flash Flood Warning | RLX | Ritchie | 2 hr |
| Aug 3, 4:10 PM EDT | Flash Flood Warning | RLX | Lewis | 2 hr |
| Aug 3, 6:37 PM EDT | Flash Flood Warning | RLX | Wirt | 83 min |
| Aug 3, 6:53 PM EDT | Severe Thunderstorm Warning | RLX | Nicholas | 22 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.